Log in
Vasculitis UK
5,809 members5,213 posts

Persistent cough

Hi my husbands GPA is quiet at the moment , fairly newly diagnosed. He has received the usual treatment and is now on Aza 150 mgs. He has a dry cough not all the time and runny nose (clear ) he feels ok, eating normally and no temperature. Does not feel unduly tired.

Is this “normal” is there anything we can do to help elevate the cough ? Has GPA was in his lungs, reported clear at the moment.

Thank you

8 Replies
oldestnewest

Hi,

Is your Husband taking Ramapril or similar as it can cause a dry cough?

1 like
Reply

Hi Keyes no he is on 10mgs pred, omelrazole, Calci d, and alendronic acid.

Thanks for quick reply

Reply

Another suspect may be the omeprazole or alendronic acid. Both of these can be " belt and braces " prescriptions and automatically prescribed alongside prednisolone.

Had your husband had a DEXA ( bone density ) scan to check that he actually needs the Alendronic acid?

A dry cough can sometimes be reflux ( stomach acid that can irritate the lungs ).

Has he mentioned the cough to his Consultant?

Sorry, lots of questions!!

Reply

He has had a dexta scan which was ok. I did mention to the consultant could he now sop the alendronic acid but he said no , not at the moment. We are due to see him again in January so will push again. Thanks

Reply

If the DEXA scan is ok then the question I would be asking is there any evidence that Alendronic acid prevents oesteoporosis that isn't present!

It's high dose steroids that can strip the bones of calcium and potentially cause problems although men appear to be at less risk than women.

1 like
Reply

Thank you will go with research info for next appointment

1 like
Reply

hi I have Wegeners and had this cough several years now along with sinus problems, paid a visit to the ENT and immediately I was told to stop taking RAMAPRIL and was put on LASARTIN and have been much better not completely cough free. I do get reflux which is another cause so I take Lansoperole and Gaviscon. I also have rituximab infusions which some say that can cause a cough too. I think with this disease we are in a no win situation, good luck to your husband and hope he gets sorted and tell him to keep thinking positive.

Sandie x

2 likes
Reply

Thanks sandieB for your rely, given me some more ideas. He is very positive it’s me that’s a bit more anxious

Reply

You may also like...